MAUDE Adverse Event Report: KARL STORZ SE & CO. KG UNIPOLAR HIGH FREQUENCY CORD, 300 CM

KARL STORZ SE & CO. KG UNIPOLAR HIGH FREQUENCY CORD, 300 CM
Model Number 277KB
Medical Device Problem Codes Material Separation (1562); Sparking (2595); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a broken lead blew up during a procedure.No negative impact in state of health reported.
 
Additional Manufacturer Narrative
The affected device has been requested for investigation by the manufacturer.Device was not yet returned for investigation.The event is filed under internal karl storz complaint id: (b)(4).
 
Additional Manufacturer Narrative
The event is filed under internal karl storz complaint id: (b)(4).
 
Event or Problem Description
Additional information was provided that the cable end was burned and damaged.
 
Additional Manufacturer Narrative
Device evaluation: during the investigation, the cable was cut in half.The instrument plug was missing and not available for investigation.The cable wires shows residues of soot as well as corroded cable ends.Only a few strands shows typical copper color.This means, that only these few strands can provide voltage and current to the instrument.It is concluded that the most probable root cause is the aging of the cable.The cable is more than 7 years old and is therefore most likely that the cable has reached the end of its useful life.In the corresponding instructions for use the following safety relevant information regarding the failure of products is stated: the product may fail during use.Have a replacement product ready for each application or plan for an alternative surgical technique the event is filed under internal karl storz complaint id:(b)(4).

Brand Name
UNIPOLAR HIGH FREQUENCY CORD, 300 CM
Common Device Name
UNIPOLAR HIGH FREQUENCY CORD
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245
MDR Report Key19521816
Report Number9610617-2024-00171
Device Sequence Number18227019
Product Code GEI
UDI-Device Identifier04048551090169
UDI-Public4048551090169
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K945380
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number277KB
Device Catalogue Number277KB
Device Lot NumberNS01
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/28/2024
Supplement Date Received by Manufacturer06/17/2024
08/22/2024
Initial Report FDA Received Date06/12/2024
Supplement Report FDA Received Date06/27/2024
08/28/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/15/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown